Alert archive / Illinois / River Flood Watches in 2016

River Flood Watch 13, NWS Quad Cities, IA

August 28, 2016Henderson County, Illinois; Des Moines County, Iowa

NWS Quad Cities, IA issued this river flood watch at Aug 28, 2016, 10:45 AM CDT for Henderson County, Illinois; Des Moines County, Iowa. It took effect at Aug 30, 2016, 4:00 PM CDT. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Aug 28, 2016, 10:45 AM CDT (15:45 UTC)
In effect from
Aug 30, 2016, 4:00 PM CDT
Expired
Sep 5, 2016, 7:00 AM CDT
In force
6 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Gladstone (GLDI2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

264 
WGUS63 KDVN 281545
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 AM CDT SUN AUG 28 2016

...The National Weather Service in the Quad Cities has issued a 
Flood Watch for the following rivers in Iowa...Illinois...

  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 
  Cedar River near Conesville affecting Cedar...Louisa and Muscatine 
  Counties 

This Flood Watch is based on observed and predicted rainfall over 
the next 24 hours.
 
At this time there is moderate confidence in the potential for minor
flooding associated with recent heavy rainfall amounts. If recent
trends continue, these watches will be upgraded to flood warnings.
 
IAZ078-089-ILZ024>025-290945-
/O.NEW.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Keithsburg
* Until Friday.
* At 9:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue 
  rising to 14.2 feet Thursday. Fall below flood stage Friday.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 


&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-290945-
/O.NEW.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At 8:00 AM Sunday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  11.0 feet Thursday. Fall below flood stage Saturday evening.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 


&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-290944-
/O.NEW.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Burlington
* Until Saturday morning.
* At 10:00 AM Sunday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue 
  rising to 15.7 feet Thursday. Fall below flood stage Saturday 
  morning.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 


&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$

IAZ065-067-078-290944-
/O.NEW.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Cedar River near Conesville
* Until Thursday.
* At 10:00 AM Sunday the stage was 10.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 


&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

RP Kinney
3 follow-up statements
090 
WGUS63 KDVN 290121
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN AUG 28 2016

...The Flood Watch continues for the following rivers in Iowa...
Illinois...

  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 
  Cedar River near Conesville affecting Cedar...Louisa and Muscatine 
  Counties 

This Flood Watch is based on observed and predicted rainfall over 
the next 24 hours.
 
At this time there is limited confidence associated with rainfall 
amounts and the location of predicted rainfall.
 
If rainfall in the basin is less than predicted, the forecast river 
stage may not be reached. Conversely, if rainfall is more than 
predicted the river may crest higher.
 
As the rainfall forecast becomes more certain, this watch will 
either be upgraded to a warning or cancelled.

IAZ078-089-ILZ024>025-291921-
/O.CON.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016

The Flood Watch continues for
  The Mississippi River at Keithsburg
* Until Friday.
* At  7:30 PM Sunday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue 
  rising to 14.2 feet Thursday morning. Fall below flood stage 
  Friday.
* This is based on forecast rainfall, consequently there is limited 
  confidence in the river reaching flood stage. Forecasts may change
  so monitor for updated information. 

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-291920-
/O.CON.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016

The Flood Watch continues for
  The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At  8:00 PM Sunday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  11.0 feet Thursday morning. Fall below flood stage Saturday 
  evening.
* This is based on forecast rainfall, consequently there is limited 
  confidence in the river reaching flood stage. Forecasts may change
  so monitor for updated information. 

&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-291920-
/O.CON.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016

The Flood Watch continues for
  The Mississippi River at Burlington
* Until Saturday morning.
* At  8:00 PM Sunday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue 
  rising to 15.7 feet Thursday. Fall below flood stage Saturday 
  morning.
* This is based on forecast rainfall, consequently there is limited 
  confidence in the river reaching flood stage. Forecasts may change
  so monitor for updated information. 

&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$

IAZ065-067-078-291920-
/O.CON.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016

The Flood Watch continues for
  The Cedar River near Conesville
* Until Thursday.
* At  8:00 PM Sunday the stage was 11.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on forecast rainfall, consequently there is limited 
  confidence in the river reaching flood stage. Forecasts may change
  so monitor for updated information. 

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$
860 
WGUS63 KDVN 290845
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT MON AUG 29 2016

...The Flood Watch continues for the following rivers in Iowa...
Illinois...

  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 
  Cedar River near Conesville affecting Cedar...Louisa and Muscatine 
  Counties 

This Flood Watch is based on observed and predicted rainfall over 
the next 24 hours.
 
At this time there is moderate confidence in these sites reaching flood stage.
As confidence grows, these watches will either be upgraded to a warning or 
cancelled.

IAZ078-089-ILZ024>025-300245-
/O.CON.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016

The Flood Watch continues for
  The Mississippi River at Keithsburg
* Until Friday.
* At  2:30 AM Monday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue 
  rising to 14.2 feet Thursday morning. Fall below flood stage 
  Friday.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-300244-
/O.CON.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016

The Flood Watch continues for
  The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At  2:00 AM Monday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  11.0 feet Thursday morning. Fall below flood stage Saturday 
  evening.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 

&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-300244-
/O.CON.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016

The Flood Watch continues for
  The Mississippi River at Burlington
* Until Saturday morning.
* At  3:00 AM Monday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue 
  rising to 15.7 feet Thursday. Fall below flood stage Saturday 
  morning.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 

&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$

IAZ065-067-078-300244-
/O.CON.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016

The Flood Watch continues for
  The Cedar River near Conesville
* Until Thursday.
* At  3:00 AM Monday the stage was 11.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Recent activity...additional rainfall fell in the basin last night.
  At this time the river is still forecast to reach flood stage on Tuesday.
  However, with this additional rainfall it is possible that the forecast 
  could change.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on moderate confidence in the river reaching flood 
  stage. Forecasts may change so monitor for updated information. 

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

Gibbs
855 
WGUS63 KDVN 291543
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 AM CDT MON AUG 29 2016

...The Flood Watch has been upgraded to a Flood Warning for the 
following rivers in Iowa...Illinois...
 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties
  Cedar River near Conesville affecting Cedar...Louisa and Muscatine 
  Counties

Confidence has increased that the river levels will rise above flood
stage so the Flood Watch has been upgraded to a Flood Warning.

IAZ089-ILZ025-291613-
/O.CAN.KDVN.FL.A.0013.160830T1600Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016

The Flood Watch has been replaced by a Flood Warning for
  The Mississippi River at Gladstone LD18
* Please refer to the Flood Warning for details.

&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-291613-
/O.CAN.KDVN.FL.A.0014.160831T0000Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016

The Flood Watch has been replaced by a Flood Warning for
  The Mississippi River at Burlington
* Please refer to the Flood Warning for details.

&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$

IAZ065-067-078-291613-
/O.CAN.KDVN.FL.A.0015.160830T1500Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016

The Flood Watch has been replaced by a Flood Warning for
  The Cedar River near Conesville
* Please refer to the Flood Warning for details.

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Aug 28, 6:40 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 28, 6:40 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Quad Cities IA IL
640 AM CDT SUN AUG 28 2016

...12Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 312 AM CDT Sun Aug 28 2016

Early this morning, widely isolated showers and thunderstorms were
occurring across the far southwest of the CWA. This showers were
slowly rippling to the east along a boundary that has served as
the weather producer across the area for the past few shifts.
These showers are not expected to expand much. To the north of
this diffuse boundary, sporadic dense fog has been reported. This
has been tempered by high clouds moving across the area. This fog
could expand and will continue to be monitored for possible
special weather statements or advisories. This diffuse boundary
will serve as the main weather producer again today across the
area.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 312 AM CDT Sun Aug 28 2016

Main forecast concern for the short term forecast are the chances
for showers and thunderstorms late this morning into the early
evening. Differences in models mean that there will be a chance
for showers and thunderstorms starting late in morning through the
early evening. Clearing skies should take hold tonight.

Large scale flow is the same between the models with a lack of
upper level forcing for ascent. Broad zonal to brief NW flow will
dominate the short term. Later today into the evening, weak upper
level ridging should lead to an end for showers and thunderstorms.
Initiation of these showers and thunderstorms will be driven by
mesoscale features. These features are weak convergence along the
boundary along with diurnal heating. Hires models start to
percolate storms and showers by the early afternoon. Model
soundings in the GFS show that initiation may occur in the late
morning whereas the NAM suggests the afternoon. Regardless, it
looks like the same as yesterday with slightly better coverage.

Showers and thunderstorms should weaken shortly after sunset. The
main impacts from these storms would be occasional lightning and
brief heavy rainfall. Some sites in Henry county, Illinois could
have seen 2 inches last night. These totals could be possible
again today in extremely isolated areas as the hires ARW supports
this notion as well. Otherwise, most of the areas will see less
than a quarter of an inch and more likely see no rain at all.

.LONG TERM...(Monday through Saturday)
ISSUED AT 312 AM CDT Sun Aug 28 2016

Weak flow at the surface and aloft, along with the lingering very
moist and moderately unstable airmass over the region, will require
at least daily chances for thunderstorms over especially southern
half of the area through Tuesday. Beyond, a building upper ridge out
west is expected to send Canadian high pressure into the Great
Lakes, providing a stretch of dry, slightly cooler and less humid
weather late in the week.

Monday and Tuesday: Main challenge is the low confidence potential
for what is largely airmass type showers and thunderstorms. Deep
moisture, shown by a lingering axis of seasonably high PW values and
surface dewpoints in the upper 60s to lower 70s, will lead to
periods of sufficiently high MUCAPES with occasional weak mid level
impulses triggering convection. This potential remains greatest
across the southern half of the forecasts area, where 30 to 40
percent pops are maintained, with mostly slight chances to the
north. Persistence will be a good rule for temperatures due to the
unchanging airmass, keeping highs in the lower to mid 80s and low in
the 60s.

Tuesday night into Wednesday, the developing ridge out west in the
amplifying upper level flow sends Canadian high pressure southeast
into the Great Lakes. This will be punctuated with a cold front
pushing south through the area around Tuesday night. Will maintain
widespread slight chances for thunderstorms with the fropa
overnight, then low chance pops across the far south on Wednesday.
Otherwise, lower dewpoints will follow with temperatures shown by
model blends reaching the upper 70s to lower 80s.

Thursday through Saturday: The area remains under the influence of
the surface ridge with a light low level easterly flow Thu and Fri
providing highs in the 70s, lows in the 50s and more comfortable
humidity levels. The high edges east by Saturday leading to a return
southerly flow and warmer temperatures. Slight chance pops,
mentioned by the consensus over the western half of the forecast
area, where the GFS develops convection due to the warm advection
and returning moisture, are likely overdone. The somewhat similar
GFS and ECMWF in these periods show more favorable conditions for
thunderstorms holding off toward next Sunday or even Sunday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 640 AM CDT Sun Aug 28 2016

Sporadic LIFR fog still possible this morning at the TAF sites,
however confidence is very low, so took it out of the TAFs. Today
should be VFR with light winds across the area. Some airmass
thunderstorms are possible later today. However, due to the
isolated nature of these storms, have left them out. MVFR and IFR
fog return for tonight. Started to trend the TAFs that way, later
shifts will be able to fine tune them.

&&

.HYDROLOGY...
Issued at 1140 AM CDT Sat Aug 27 2016

Many area rivers are forecast to rise over the next week due to
recent heavy rainfall. The point with the main near term concern
is the Cedar River near Conesville. The new forecast has that
point rising above minor flood stage around midday Tuesday. The
river has yet to begin another rise, and would prefer to assess
trends before committing to a flood watch. We will be re-
evaluating tonight into Sunday. The Wapsipinicon River near DeWitt
is also forecast to rise above minor flood stage next Friday,
which is much too far out for a flood watch, especially given that
location's history of under performing crests.

On the Mississippi River, the main change with the morning
forecast guidance was somewhat higher crests at some points. Three
locations are now forecast to go over flood stage in the next four
to 5 days: Keithsburg, Gladstone, and Burlington. Confidence
remains low, with another complicating factor being the
considerable uncertainty in additional QPF over the next several
days. Will hold off with any flood watches again today.

&&

.DVN Watches/Warnings/Advisories...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Sheets
AVIATION...Gibbs
HYDROLOGY...RPK
Hazardous weather outlook, Aug 28, 3:41 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 AM CDT SUN AUG 28 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
341 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED AREAS OF DENSE FOG WILL BE POSSIBLE THIS MORNING...
ESPECIALLY NORTH OF HIGHWAY 30. BE SURE TO ALLOW MORE TIME FOR
TRAVEL AND SLOW DOWN IF YOU ENCOUNTER FOG.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN THREAT FROM
THESE STORMS WOULD BE HEAVY RAIN AND LIGHTNING. AT THIS TIME THE
THREAT FOR SEVERE WEATHER IS VERY LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY THROUGH
WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW.

RUNOFF FROM RECENT HEAVY RAINFALL MAY LEAD TO MINOR FLOODING
ALONG PORTIONS OF AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT VISIBILITIES LESS THAN A QUARTER MILE THIS
MORNING.

GIBBS/SHEETS

In the hours before

Special weather statement, Aug 28, 10:15 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1015 AM CDT SUN AUG 28 2016

ILC067-281615-
HANCOCK-
1015 AM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY
UNTIL 1115 AM CDT...

AT 1013 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AUGUSTA...OR
15 MILES SOUTHEAST OF CARTHAGE...MOVING NORTH AT 10 MPH.

HEAVY RAINFALL RATES OVER 1 INCH PER HOUR AND LOCALIZED PONDING OF
WATER OR BRIEF FLASH FLOODING ARE POSSIBLE WITH THIS STORM.
ADDITIONALLY, WINDS MAY GUST OVER 30 MPH.

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...PLYMOUTH AND HANCOCK COUNTY FAIRGROUNDS.

TORRENTIAL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4020 9103 4030 9101 4029 9091 4019 9091
TIME...MOT...LOC 1513Z 199DEG 9KT 4025 9094

UTTECH

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:47 PM CDTSpecial Weather StatementDVNHenry28 min
Aug 27, 10:49 PM CDTSpecial Weather StatementDVNHenry41 min
Aug 27, 11:26 PM CDTSpecial Weather StatementDVNHenry64 min
Aug 28, 10:15 AM CDTSpecial Weather StatementDVNHancock60 min
Aug 28, 10:45 AM CDTRiver Flood WatchDVNHenderson, Mercer7 days
Aug 28, 10:45 AM CDTRiver Flood WatchDVNHancock, Henderson7 days
Aug 28, 4:22 PM CDTSpecial Weather StatementDVNHenry53 min
Aug 28, 5:23 PM CDTFlash Flood WarningDVNHenry, Whiteside6 hr
Aug 28, 10:45 AM CDTRiver Flood WatchDVNCedar, Louisa, Muscatine6 days
Aug 28, 1:31 PM CDTSpecial Weather StatementDVNJohnson59 min
Aug 28, 4:33 PM CDTTornado Warning Tornado observedDVNBuchanan, Delaware, Linn27 min
Aug 28, 5:55 PM CDTSpecial Weather StatementDVNClinton35 min
Aug 28, 6:14 PM CDTSpecial Weather StatementDVNClinton31 min
Aug 28, 6:32 PM CDTSpecial Weather StatementDVNClinton28 min

Nearby

River Flood Watches in Illinois, 2016River Flood Watches in Iowa, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.